MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 34mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2024 using a 14f amplatzer torqvue 45x45 delivery sheath.The patient was in sinus rhythm.Transseptal access was inferior-posterior.The patient's activated clotting time (act) level was 310 seconds.The patient's left atrial pressure was 13mmhg.8000 units of heparin were administered.During the procedure the first deployment attempt was unsatisfactory and the decision was made to partially re-capture the occluder.It was noted there was difficulty to engage the central lobe due to there being 3 lobes.During the re-capture a circumferential cardiac tamponade occurred.The decision was made to release the occluder in the left atrial appendage (laa).A continuous drainage of the pericardial effusion was done until the occluder was released.The cardiac tamponade stopped on its own.The patient was transferred to the intensive care unit (icu).The user believed the occluder caused the pericardial effusion.The patient status was stable.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility (pericardial effusion, cardiac tamponade) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported pericardial effusion lead to cardiac tamponade could not be conclusively determined.The reported unexpected medical interventions was resulted of case-specific circumstances as pericardiocentesis was performed on the patient.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21069737
Report Number2135147-2025-00069
Device Sequence Number8409569
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)280731(10)9197313
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number9197313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F AMPLATZER TORQVUE 45X45 DS[DS-TV45X45-14F-080]
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown